Pennsylvania, 2018

Flooding and Heavy Rain in Pennsylvania, September 7 to 10, 2018

September 7 to 10, 2018 · NWS PBZ · 64 events in 15 counties and zones

Tropical Storm Gordon came ashore along the central Gulf Coast on the night of September 4th. The tropical cyclone dissipated over Missouri by the night of September 7th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$165,000
Crop damage
$500
Events
64

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

Tropical Storm Gordon came ashore along the central Gulf Coast on the night of September 4th. The tropical cyclone dissipated over Missouri by the night of September 7th. Moisture from the decaying tropical system interacted with a surface low and frontal boundary, spreading widespread heavy rainfall across the region over a 3 day period and creating widespread flooding. 72 hour totals across southwest Pennsylvania from 2 inches to a little over 7 inches. Storm rainfall total for Pittsburgh ranks #2 for tropical remnants at 5.64 inches (Hurricane Ivan in 2004 still remains #1 at 5.94 inches). Disaster declarations were made in Allegheny County (where five municipalities had already done so) and in Westmoreland County.

The U.S Small Business Administration awarded low-interest loans to qualifying victims of flooding. The money follows Governor Tom Wolf's request to SBA to declare a disaster in Westmoreland County. The disaster declaration also makes homeowners, renters, and businesses eligible for the loans in Washington, Fayette, Allegheny, and Indiana County. Low-interest loans of up to $200,000 are available to homeowners to repair or replace damaged or destroyed real estate, Wolf’s office said. Regulations permit loans of up to $40,000 to repair or replace personal property. Businesses and nonprofits can borrow up to $2 million to restore damaged or destroyed buildings, inventory, equipment and assets.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Sep 7, 3:03 AM EST, 1 hour 27 minutes earlier.

Area forecast discussion, Sep 7, 3:03 AM EST, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
403 AM EDT Fri Sep 7 2018

.SYNOPSIS...
Stalled frontal boundary will be the focus for daily shower and
thunderstorm chances through the first half of the weekend. The
remnants of Gordon will then bring a periods of heavy rain to
the region through the start of next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Stalled frontal boundary just south of the PA/WV border will
remain primary focus for showers and thunderstorms today. Expect
coverage to be diurnal driven, with climatologically high PWAT
values still supportive of heavy downpours.

Temperatures will be closer to seasonal averages today.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
...Heavy Rain Likely Saturday night through Monday...

Diurnal convection in the vicinity of the stalled front will be
possible once again on Saturday. A couple of the models suggest
an approaching shortwave and coupled jet structure may enhance
precipitation totals Saturday, but this is relatively new to the
model runs. Opted to hedge in this direction, and added some
higher PoPs but kept QPF rather reasonable.

Heavy rain will become increasingly likely as we go into Sunday
as deep moisture from the remnants of Gordon spreads northeastward
along a strengthening upper trough and associated surface low.
Both the deterministic and ensemble runs remain in decent
agreement on QPF, with 2-4 inches likely and locally higher
amounts possible given 13kft warm cloud depths and supportive
jet dynamics. However, the axis continues to shift from run to
run, which does lend to some hydrologic challenges. At this
point, will continue to emphasize the concerns for heavy rain
and potential short-fused flash and long-fused river flooding in
the hazardous weather outlook. Expect headlines will be needed
for this timeframe, but the southern extent is in question.

In addition to the heavy rain, some stronger wind gusts are
possible with the presence of a 50kt low level jet. Capping is
approximately at this level but bufkit momentum transfer does
indicate some 30-40mph wind gusts may be possible.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
Rain will taper off Monday night as the system moves into
northern New England.

Afterwards, models are in good agreement with an amplified
upper trough/ridge pattern shaping up by mid-week. However,
model disagreement does exist with the forecast for Hurricane
Florence and how it may (or may not) affect sensible weather
across the eastern CONUS, including the Pittsburgh region. Will
stray little from a model blend during this time frame, though
temperatures will return to above average values.

&&

.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
Abundant low level moisture will promote fog and low ceilings
overnight through 13Z at most terminals. Expect greatest
restrictions at locations that received rain on Thursday, such
as MGW, HLG, FKL, and DUJ. All of these locations should (or
already are) experience IFR or worse conditions, with other
sites mostly MVFR at worst. Some light wind overnight may keep
conditions variable, and used TEMPOs in some cases for this
expectation. The wind may foul the forecast in one or two cases,
and thus confidence is generally moderate.

VFR conditions will return to all sites by 16Z. Have an
afternoon/evening VCTS mention at sites close to the stalled
frontal boundary to the south of PIT. Winds will mostly remain
10 knots or less.

Outlook...
Periodic restrictions are expected through the weekend in
widespread rainfall.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.

&&
Hazardous weather outlook, Sep 7, 2:48 AM EST, 1 hour 42 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
348 AM EDT Fri Sep 7 2018

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021-509>514-080800-
Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana-
Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette-
Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
348 AM EDT Fri Sep 7 2018

This Hazardous Weather Outlook is for western Maryland, east
central Ohio, northwest Pennsylvania, southwest Pennsylvania, west
central Pennsylvania, western Pennsylvania, northern West Virginia
and northern panhandle of West Virginia.

.DAY ONE...Today and Tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The remnants of tropical depression Gordon will interact with a
stalled front across the region over the weekend. Showers and
thunderstorms with heavy rain may lead to the potential for both
flash flooding and river flooding through the start of the week.
Headlines will most likely be needed.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather conditions
according to Standard Operating Procedures.

34

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

49 flood, 15 heavy rain. Local standard time, as filed.

Heavy Rain, Forest

When
September 7, 4:30 AM EST to September 10, 4:30 AM EST
Where
Forest County, 5 mi W of Marienville
Reported by
CoCoRaHS
Coordinates
41.450, -79.177

A CoCoRaHS observer recorded 2.79 inches of rain in a 72 hour period.

Heavy Rain, Allegheny

When
September 7, 6:00 AM EST to September 10, 6:00 AM EST
Where
Allegheny County, 0.47 mi NE of River Vly
Reported by
COOP Observer
Coordinates
40.536, -79.815

A COOP Observer recorded a 72 hour storm total of 6.19 inches.

Heavy Rain, Clarion

When
September 7, 6:00 AM EST to September 10, 6:00 AM EST
Where
Clarion County, 4 mi NNE of St Petersburg
Reported by
CoCoRaHS
Coordinates
41.224, -79.641

A CoCoRaHS observer recorded 4.33 inches of rain in a 72 hr period.

Heavy Rain, Fayette

When
September 7, 6:00 AM EST to September 10, 6:00 AM EST
Where
Fayette County, Connellsville
Reported by
COOP Observer
Coordinates
40.020, -79.580

A COOP Observer recorded 5.53 inches of rain in 72 hours.

Heavy Rain, Mercer

When
September 7, 6:10 AM EST to September 10, 6:10 AM EST
Where
Mercer County, 1 mi E of Sandy Lake
Reported by
CoCoRaHS
Coordinates
41.350, -80.061

A CoCoRaHS observer 4.13 inches of rain in a 72 hour time period.

Heavy Rain, Allegheny

When
September 7, 7:00 AM EST to September 10, 7:00 AM EST
Where
Allegheny County, 1.4 mi SW of Bridgeville
Reported by
CoCoRaHS
Coordinates
40.356, -80.149

A CoCoRaHS observer recorded 7.32 inches of rain in a 72 hour period.

Heavy Rain, Armstrong

When
September 7, 7:00 AM EST to September 10, 7:00 AM EST
Where
Armstrong County, 0.26 mi NE of Schenley
Reported by
COOP Observer
Coordinates
40.683, -79.667

A COOP Observer recorded a 72 hr storm total of 5.82 inches at the Freeport Dam.

Heavy Rain, Butler

When
September 7, 7:00 AM EST to September 10, 7:25 AM EST
Where
Butler County, 2 mi SE of Saxonburg
Reported by
CoCoRaHS
Coordinates
40.730, -79.773

A CoCoRaHS observer recorded 5.80 inches of rain in a 72 hour period.

Heavy Rain, Jefferson

When
September 7, 7:00 AM EST to September 10, 7:00 AM EST
Where
Jefferson County, 4 mi NNE of Worthville
Reported by
CoCoRaHS
Coordinates
41.084, -79.121

A CoCoRaHS observer recorded 3.77 inches of rain in a 72 hr period.

Heavy Rain, Venango

When
September 7, 7:00 AM EST to September 10, 7:00 AM EST
Where
Venango County, Seneca
Reported by
CoCoRaHS
Coordinates
41.380, -79.720

A CoCoRaHS observer recorded 4.06 inches of rainfall in 72 hours.

Heavy Rain, Washington

When
September 7, 7:00 AM EST to September 10, 7:00 AM EST
Where
Washington County, 1 mi E of Marianna
Reported by
Other Federal Agency
Coordinates
40.030, -80.061

The Army Corps of Engineers recorded a 6.94 inches of rainfall in 72 hrs.

Heavy Rain, Westmoreland

When
September 7, 7:15 AM EST to September 10, 7:15 AM EST
Where
Westmoreland County, Donegal
Reported by
Other Federal Agency
Coordinates
40.120, -79.380

The Army Corps of Engineers recorded 6.83 inches in 72 hrs.

Heavy Rain, Beaver

When
September 7, 7:25 AM EST to September 10, 7:25 AM EST
Where
Beaver County, 2 mi E of Eastvale
Reported by
CoCoRaHS
Coordinates
40.770, -80.262

A 72 hr storm total of 5.28 inches was recorded by a CoCoRaHS observer.

Heavy Rain, Allegheny

When
September 7, 7:53 AM EST to September 10, 7:53 AM EST
Where
Allegheny County, (Agc)allegheny Co Ar
Reported by
ASOS
Coordinates
40.350, -79.930

The Allegheny Airport ASOS recorded 7.51 inches in a 72 hour period.

Heavy Rain, Greene

When
September 7, 8:00 AM EST to September 10, 8:00 AM EST
Where
Greene County, 1 mi ESE of Graysville
Reported by
Other Federal Agency
Coordinates
39.925, -80.383

The US Army Corps recorded 5.53 inches of rain in a 72 hr period.

Flood, Westmoreland

When
September 9, 9:42 AM EST
Where
Westmoreland County, 0.72 mi NNE of Ruffs Dale to 0.13 mi E of Hunter
Cause
Heavy Rain
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.180, -79.616

A 911 Call Center reported that Ruffsdale Road was closed.

Flood, Greene

When
September 9, 10:43 AM EST to 6:00 PM EST
Where
Greene County, Carmichaels to 0.56 mi S of Carmichaels
Cause
Heavy Rain
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.900, -79.980

A 911 call center reported that Ceylon Road was closed due to high water.

Flood, Allegheny

When
September 9, 10:44 AM EST to 5:00 PM EST
Where
Allegheny County, 1.22 mi W of Boyce to 1.08 mi W of Boyce
Cause
Heavy Rain
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.321, -80.123

The 911 call center reported that Boyce Rd at Mayview Rd was closed due to flooding.

Flood, Allegheny

When
September 9, 10:46 AM EST to 5:46 PM EST
Where
Allegheny County, 2 mi SSW of Option to 1.97 mi E of Dormont
Cause
Heavy Rain
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.402, -79.990

The 911 Call Center reported that flooding occurred at Becks Run Rd at Brownsville Rd.

Flood, Allegheny

When
September 9, 10:50 AM EST to 4:50 PM EST
Where
Allegheny County, 0.53 mi E of Imperial to 0.63 mi ESE of Imperial
Cause
Heavy Rain
Crop damage
$500
Reported by
Social Media
Coordinates
40.450, -80.240

Social media report that Montour Creek was out if its bank.

Flood, Allegheny

When
September 9, 11:00 AM EST to 6:00 PM EST
Where
Allegheny County, 0.69 mi S of Brentwood to 0.45 mi NNW of Whitehall
Cause
Heavy Rain
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.360, -79.970

Roads closed due to flooding.

Flood, Washington

When
September 9, 2:30 PM EST to 5:30 PM EST
Where
Washington County, 0.87 mi NW of Strabane to 0.96 mi WNW of Strabane
Cause
Heavy Rain
Property damage
$10,000
Reported by
911 Call Center
Coordinates
40.260, -80.190

A 911 Call Center reported that numerous roads and basements were flooded throughout the county.

Flood, Fayette

When
September 9, 3:45 PM EST to September 10, 3:00 AM EST
Where
Fayette County, 0.69 mi S of Fayette City to 0.64 mi WNW of Gillespie
Cause
Heavy Rain
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
40.090, -79.830

A trained spotter reported that a few roads are closed due to flooding.

Flood, Allegheny

When
September 9, 3:46 PM EST to 7:46 PM EST
Where
Allegheny County, 0.53 mi W of Bethel Park to 0.39 mi WNW of Library
Cause
Heavy Rain
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.320, -80.040

The local 911 Call Center reported that numerous roads are flooded.

Flood, Allegheny

When
September 9, 3:48 PM EST to 7:48 PM EST
Where
Allegheny County, 0.87 mi SE of Riverton to 0.82 mi WNW of Mc Keesport
Cause
Heavy Rain
Property damage
$1,000
Reported by
State Official
Coordinates
40.340, -79.840

The local 911 Call Center reported that West 5th Ave is closed due to flooding.

Flood, Greene

When
September 9, 4:10 PM EST to 6:10 PM EST
Where
Greene County, 1.59 mi W of Rogersville to 0.77 mi WSW of Rogersville
Cause
Heavy Rain
Property damage
$1,000
Reported by
State Official
Coordinates
39.880, -80.300

The local 911 call center reported that several roads are flooded in this area.

Flood, Armstrong

When
September 9, 4:30 PM EST to 8:30 PM EST
Where
Armstrong County, 0.87 mi NE of West Kittanning to 1.55 mi SSW of Kittanning
Cause
Heavy Rain
Property damage
$10,000
Reported by
Public
Coordinates
40.830, -79.520

A public report that citizens basements are flooded.

Flood, Washington

When
September 9, 4:45 PM EST to 6:45 PM EST
Where
Washington County, 0.69 mi N of Gabby Hgts to 0.42 mi NW of Gabby Hgts
Cause
Heavy Rain
Property damage
$5,000
Reported by
Social Media
Coordinates
40.160, -80.270

A social media report of 18 (Estimated) of water is covering West Chestnut St. east of I-70.

Flood, Lawrence

When
September 9, 4:59 PM EST to September 10, 12:59 AM EST
Where
Lawrence County, New Castle to 0.75 mi S of New Castle
Cause
Heavy Rain
Property damage
$1,000
Reported by
911 Call Center
Coordinates
41.000, -80.350

A 911 Call Center reported flooded roads.

Flood, Lawrence

When
September 9, 4:59 PM EST to September 10, 12:59 AM EST
Where
Lawrence County, New Castle to 0.75 mi S of New Castle
Cause
Heavy Rain
Property damage
$1,000
Reported by
911 Call Center
Coordinates
41.000, -80.350

A 911 Call Center reported flooded roads.

Flood, Beaver

When
September 9, 5:12 PM EST to 11:12 PM EST
Where
Beaver County, 0.87 mi SW of Bridgewater to 0.89 mi SSE of Bridgewater
Cause
Heavy Rain
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.690, -80.310

A 911 Call Center reported numerous flooded roads and basements.

Flood, Westmoreland

When
September 9, 5:18 PM EST to 7:45 PM EST
Where
Westmoreland County, 0.87 mi SW of West Newton to 0.53 mi SSW of West Newton
Cause
Heavy Rain
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.210, -79.780

A 911 Call Center reported a vehicle was stuck in high water.

Flood, Beaver

When
September 9, 5:27 PM EST to 10:27 PM EST
Where
Beaver County, Beaver Falls Co Arpt to 0.85 mi NW of Beaver Falls Co Arpt
Cause
Heavy Rain
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
40.770, -80.400

A trained spotter reported a creek was out of its banks on McClain Rd.

Flood, Armstrong

When
September 9, 6:02 PM EST to 10:02 PM EST
Where
Armstrong County, Kiskimere to 0.34 mi S of Kiskimere
Cause
Heavy Rain
Property damage
$10,000
Reported by
911 Call Center
Coordinates
40.620, -79.580

A 911 Call Center reported flooded roads.

Flood, Allegheny

When
September 9, 6:03 PM EST to 10:03 PM EST
Where
Allegheny County, 0.69 mi S of White Oak to 0.39 mi NE of Boston
Cause
Heavy Rain
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.340, -79.800

The local 911 call center reported that numerous roads were closed due to flooding.

Flood, Armstrong

When
September 9, 6:30 PM EST to 11:30 PM EST
Where
Armstrong County, 0.87 mi NW of Boggsville to 1.43 mi SSE of Boggsville
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
40.760, -79.680

An NWS Employee reported that Buffalo Creek is flooded along Iron Bridge Rd.

Flood, Beaver

When
September 9, 6:34 PM EST to 11:34 PM EST
Where
Beaver County, 3.47 mi SW of Cannelton to 2.82 mi SSW of Cannelton
Cause
Heavy Rain
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
40.760, -80.520

A trained spotter reported a creek was out of its banks and is flooding State Line Rd.

Flood, Westmoreland

When
September 9, 8:10 PM EST to September 10, 2:10 AM EST
Where
Westmoreland County, 1.58 mi W of Breinizer to 1.19 mi W of Breinizer
Cause
Heavy Rain
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.400, -79.300

A 911 Call Center reported Route 56 is closed due to flooding.

Flood, Lawrence

When
September 9, 8:30 PM EST to September 10, 12:30 AM EST
Where
Lawrence County, 0.87 mi SE of Irish Ripple to 0.88 mi NW of Wampum
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.890, -80.340

A emergency manager reported flooding at an underpass on Hwy 288 in Wampum.

Flood, Indiana

When
September 9, 8:35 PM EST to September 10, 4:35 AM EST
Where
Indiana County, 2.1 mi W of Strangford to 2.13 mi W of Blairsville
Cause
Heavy Rain
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.430, -79.260

A 911 Call Center reported several roads are flooded.

Flood, Beaver

When
September 9, 9:05 PM EST to September 10, 2:05 AM EST
Where
Beaver County, 1.25 mi ESE of Unionville to 1.36 mi ESE of Unionville
Cause
Heavy Rain
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
40.740, -80.200

An emergency manager reported that residents on Synder Drive needed to be evaculated due to flooding.

Flood, Beaver

When
September 9, 9:11 PM EST to September 10, 2:11 AM EST
Where
Beaver County, 2.09 mi NW of Beaver to 1.99 mi E of Dawson Ridge
Cause
Heavy Rain
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.700, -80.360

A 911 Call Center reported that I-376 at mile marker 36 (westbound) was closed due to flooding.

Flood, Washington

When
September 9, 9:58 PM EST to September 10, 2:00 AM EST
Where
Washington County, 0.53 mi W of Independence to 0.34 mi SW of Independence
Cause
Heavy Rain
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.250, -80.510

A 911 Call Center reported that Camp Ground Rd. is closed due to pipes being washed out and into the roadway.

Flood, Beaver

When
September 9, 10:58 PM EST to September 10, 2:58 AM EST
Where
Beaver County, 0.52 mi E of Independence to 0.61 mi S of Independence
Cause
Heavy Rain
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.570, -80.310

A 911 Call Center reported several roads were closed due to flooding in Independence.

Flood, Beaver

When
September 9, 11:45 PM EST to September 10, 3:45 AM EST
Where
Beaver County, 0.52 mi W of Barrisville to 1.99 mi NNW of Fombell
Cause
Heavy Rain
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.780, -80.240

A 911 Call Center reported that Route 588 near Brush Creek Park has a foot of water on the road.

Flood, Butler

When
September 10, 12:04 AM EST to 4:04 AM EST
Where
Butler County, 1.71 mi ESE of Eidenau to 1.62 mi ESE of Eidenau
Cause
Heavy Rain
Property damage
$10,000
Reported by
911 Call Center
Coordinates
40.790, -80.090

A 911 Call Center reported 3 people trapped in their residence on Eidenau Rd. due to flooding.

Flood, Jefferson

When
September 10, 12:30 AM EST to 3:30 AM EST
Where
Jefferson County, 1.48 mi SSE of Cramer to 1.85 mi W of Cramer
Cause
Heavy Rain
Reported by
State Official
Coordinates
41.000, -78.840

A 911 Call Center reported that the intersection of Pike Rd and Beaver Rd in Henderson Twp is flooded.

Flood, Allegheny

When
September 10, 12:41 AM EST to 5:41 AM EST
Where
Allegheny County, 1.26 mi WNW of Option to 1.01 mi WNW of Option
Cause
Heavy Rain
Property damage
$10,000
Reported by
911 Call Center
Coordinates
40.440, -80.000

The local 911 Center reported flooding in the 'Bath Tub Area' of I-376 westbound. I That portion of the interstate is closed.

Flood, Beaver

When
September 10, 1:16 AM EST to 3:16 AM EST
Where
Beaver County, 0.52 mi W of North Sewickley to 0.82 mi ESE of North Sewickley
Cause
Heavy Rain
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.830, -80.280

A 911 Call Center reported that several roads are closed due to flooding in North Sewickley Twp.

Flood, Beaver

When
September 10, 2:33 AM EST to 4:00 AM EST
Where
Beaver County, 0.69 mi S of New Brighton to 0.16 mi SSW of Beaver Falls
Cause
Heavy Rain
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.740, -80.320

A 911 Call Center reported that 100 Block of Ross Hill Rd in Beaver Falls is closed due to flooding.

Flood, Jefferson

When
September 10, 2:38 AM EST to 4:00 AM EST
Where
Jefferson County, 2.6 mi NE of Rathmel to 2.47 mi NNE of Rathmel
Cause
Heavy Rain
Property damage
$1,000
Reported by
County Official
Coordinates
41.130, -78.820

A county official reported flooding near the intersection of Route 950 and South Pancoast Rd.

Flood, Beaver

When
September 10, 2:39 AM EST to 4:00 AM EST
Where
Beaver County, 1.25 mi WNW of New Galilee to 1.39 mi NW of Darlington
Cause
Heavy Rain
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.840, -80.420

A 911 Call Center reported that a portion of Madden Run Rd is closed due to flooding.

Flood, Beaver

When
September 10, 3:04 AM EST to 4:04 AM EST
Where
Beaver County, 0.69 mi N of Fombell to 1.54 mi S of Fombell
Cause
Heavy Rain
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.810, -80.200

A 911 Call Center reported several roads are closed due to flooding in Franklin Township.

Flood, Lawrence

When
September 10, 3:23 AM EST to 4:15 AM EST
Where
Lawrence County, 1.25 mi WSW of Eastbrook to 0.48 mi SW of Eastbrook
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
41.040, -80.300

A 911 Call Center reported Roadway flooding on Lakewood Neshannock Falls Rd in Hickory Township.

Flood, Allegheny

When
September 10, 8:00 AM EST to 12:00 PM EST
Where
Allegheny County, 0.87 mi SE of West Mifflin to 1.07 mi WNW of Dravosburg
Cause
Heavy Rain
Property damage
$1,000
Reported by
Social Media
Coordinates
40.360, -79.910

Social Media report of Camp Hollow Rd at New England Rd is flooded.

Flood, Fayette

When
September 10, 8:17 AM EST
Where
Fayette County, 0.53 mi E of Gallatin to 1.32 mi SE of Gallatin
Cause
Heavy Rain
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
39.820, -79.920

The local emergency manager reported that numerous roads were closed due to flooding.

Flood, Fayette

When
September 10, 8:24 AM EST
Where
Fayette County, 1.27 mi ENE of Markleysburg to 1.56 mi ENE of Markleysburg
Cause
Heavy Rain
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
39.740, -79.450

The local emergency manager reported that numerous roads were closed due to flooding in this area.

Flood, Westmoreland

When
September 10, 9:31 AM EST
Where
Westmoreland County, North Irwin to 0.42 mi SSE of North Irwin
Cause
Heavy Rain
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.330, -79.700

A 911 Call Center reported a water rescue on Mineral Street.

Flood, Westmoreland

When
September 10, 9:33 AM EST
Where
Westmoreland County, 0.53 mi W of Bradenville to 0.47 mi W of Bradenville
Cause
Heavy Rain
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.320, -79.360

The 911 Call Center reported Koontz Rd had a water rescue.

Flood, Westmoreland

When
September 10, 9:33 AM EST
Where
Westmoreland County, 0.34 mi SSW of Murrysville to 0.43 mi WSW of Murrysville
Cause
Heavy Rain
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.426, -79.703

A 911 Call Center reported that a water rescued was done on Hills Church Rd.

Flood, Westmoreland

When
September 10, 10:40 AM EST
Where
Westmoreland County, East Vandergrift to 0.34 mi ESE of East Vandergrift
Cause
Heavy Rain
Property damage
$1,000
Reported by
Public
Coordinates
40.600, -79.570

The public reported that numerous roads were closed around Vandergrift.

Flood, Westmoreland

When
September 10, 10:45 AM EST
Where
Westmoreland County, 0.69 mi S of Arnola to 0.71 mi S of Arnola
Cause
Heavy Rain
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
40.570, -79.750

A trained spotter reported that Little Pucketa Creek is out of its banks; Valley High School released children early.

Flood, Westmoreland

When
September 10, 1:18 PM EST to 4:18 PM EST
Where
Westmoreland County, 1.38 mi N of Manor to 0.84 mi N of Biddle
Cause
Heavy Rain
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
40.350, -79.670

A trained spotter reported that numerous roads are closed.

Flood, Washington

When
September 10, 4:00 PM EST to 5:00 PM EST
Where
Washington County, 1.48 mi NNW of Daisytown to 1.68 mi SSW of Coal Center
Cause
Heavy Rain
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
40.070, -79.960

An emergency manager reported that a bridge on Birch Rd in West Pike Run Twp has washed out.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2018Every state in 2018This day in weather historyWarnings in Pennsylvania, September 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 785630, 785624, 785628, 785629, 785633, 785623, 785625, 785627, 785632, 785634, 785635, 785636, 785626, 785622, 785631, 785599, 785502, 785514, 785515, 785516, 785517, 785565, 785504, 785518, 785519, 785503, 785569, 785566, 785590, 785591, 785573, 785600, 785574, 785570, 785520, 785571, 785575, 785601, 785592, 785587, and more.